Volume 4, issue 2 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
The braid groups of the projective plane

Daciberg Lima Gonçalves and John Guaschi

Algebraic & Geometric Topology 4 (2004) 757–780
Bibliography
1 E Artin, Theorie der Zöpfe, Abh. Math. Sem. Univ. Hamburg 4 (1925) 47
2 E Artin, Theory of braids, Ann. of Math. $(2)$ 48 (1947) 101 MR0019087
3 E Artin, Braids and permutations, Ann. of Math. $(2)$ 48 (1947) 643 MR0020989
4 H J Baues, Obstruction theory on homotopy classification of maps, Lecture Notes in Mathematics 628, Springer (1977) MR0467748
5 J S Birman, On braid groups, Comm. Pure Appl. Math. 22 (1969) 41 MR0234447
6 F R Cohen, S Gitler, On loop spaces of configuration spaces, Trans. Amer. Math. Soc. 354 (2002) 1705 MR1881013
7 M Crabb, I James, Fibrewise homotopy theory, Springer Monographs in Mathematics, Springer London Ltd. (1998) MR1646248
8 E Fadell, Homotopy groups of configuration spaces and the string problem of Dirac, Duke Math. J. 29 (1962) 231 MR0141127
9 E Fadell, L Neuwirth, Configuration spaces, Math. Scand. 10 (1962) 111 MR0141126
10 E Fadell, J Van Buskirk, The braid groups of $E^{2}$ and $S^{2}$, Duke Math. J. 29 (1962) 243 MR0141128
11 R Fox, L Neuwirth, The braid groups, Math. Scand. 10 (1962) 119 MR0150755
12 D L Gonçalves, J Guaschi, On the structure of surface pure braid groups, J. Pure Appl. Algebra 182 (2003) 33 MR1977999
13 D L Gonçalves, J Guaschi, The roots of the full twist for surface braid groups, Math. Proc. Cambridge Philos. Soc. 137 (2004) 307 MR2092062
14 D L Gonçalves, J Guaschi, On the structure of pure braid groups for non-orientable surfaces, in preparation
15 M W Hirsch, Differential topology, Graduate Texts in Mathematics 33, Springer (1994) MR1336822
16 D L Johnson, Presentations of groups, London Mathematical Society Lecture Notes Series 22, Cambridge University Press (1976) MR0396763
17 K Murasugi, Seifert fibre spaces and braid groups, Proc. London Math. Soc. $(3)$ 44 (1982) 71 MR642793
18 L Paris, D Rolfsen, Geometric subgroups of surface braid groups, Ann. Inst. Fourier (Grenoble) 49 (1999) 417 MR1697370
19 G P Scott, Braid groups and the group of homeomorphisms of a surface, Proc. Cambridge Philos. Soc. 68 (1970) 605 MR0268889
20 J van Buskirk, Braid groups of compact 2–manifolds with elements of finite order, Trans. Amer. Math. Soc. 122 (1966) 81 MR0189013
21 J H Wang, On the braid groups for $\mathbb{R}\mathrm{P}^2$, J. Pure Appl. Algebra 166 (2002) 203 MR1868546
22 G W Whitehead, Elements of homotopy theory, Graduate Texts in Mathematics 61, Springer (1978) MR516508
23 J H C Whitehead, Combinatorial homotopy I, Bull. Amer. Math. Soc. 55 (1949) 213 MR0030759